Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 99, NWS Milwaukee, WI

July 9, 2006Columbia County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Jul 9, 2006, 5:32 PM CDT for Columbia County, Sauk County, Wisconsin. It was in force for 43 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 9, 2006, 5:32 PM CDT (22:32 UTC)
Expired
Jul 9, 2006, 6:15 PM CDT
In force
43 min
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Columbia County, WI, Sauk County, WI

The radar

The La Crosse radar (KARX), 119 km from the middle of the area, began a volume at 22:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 9, 6:03 PM CDTTSTM WND DMG1 W Portage, WIREPORT OF A FEW TREES DOWN IN THE TOWNSHIP OF PORTAGE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 31 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 10.5 hours before the alert went out and 165 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-07-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 727 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-07-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
727 J/kg
Mixed-layer CIN
-136 J/kg
Mixed-layer LCL
888 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
112 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KMKX 092232
SVRMKX
WIC021-111-092315-
/O.NEW.KMKX.SV.W.0099.060709T2232Z-060709T2315Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
532 PM CDT SUN JUL 9 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN
  SAUK COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 615 PM CDT

* AT 531 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF WISCONSIN DELLS...AND MOVING EAST AT 30 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WISCONSIN DELLS BY 540 PM CDT...
  LAKE DELTON BY 545 PM CDT...
  PORTAGE BY 615 PM CDT...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4364 8992 4359 8996 4342 8955 4363 8941

$$

GEHRING
3 follow-up statements
000 
WWUS53 KMKX 092246
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
544 PM CDT SUN JUL 9 2006

WIC021-111-092315-
/O.CON.KMKX.SV.W.0099.000000T0000Z-060709T2315Z/
COLUMBIA WI-SAUK WI-
544 PM CDT SUN JUL 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT 
FOR SAUK AND COLUMBIA COUNTIES...

AT 543 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DIME SIZE HAIL...
AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
LAKE DELTON...OR ABOUT NEAR WISCONSIN DELLS...MOVING SOUTHEAST AT 35
MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTHWEST OF PORTAGE BY 605 PM CDT

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

LAT...LON 4364 8983 4350 8984 4342 8955 4364 8941

$$

SPEICHER/HENTZ
000 
WWUS53 KMKX 092303
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
602 PM CDT SUN JUL 9 2006

WIC021-111-092315-
/O.CON.KMKX.SV.W.0099.000000T0000Z-060709T2315Z/
COLUMBIA WI-SAUK WI-
602 PM CDT SUN JUL 9 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM CDT
FOR EAST CENTRAL SAUK AND NORTHWESTERN COLUMBIA COUNTIES...

AT 600 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING DIME SIZE HAIL.  THIS STORM WAS LOCATED 7 MILES WEST OF
PORTAGE...MOVING SOUTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE NEAR...
  PORTAGE BY 610 PM CDT

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...OCCASIONAL CLOUD TO 
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING IS ONE 
OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR 
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

LAT...LON 4364 8970 4349 8973 4339 8946 4362 8940

$$

SPEICHER/HENTZ
000 
WWUS53 KMKX 092314
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
613 PM CDT SUN JUL 9 2006

WIC021-111-092323-
/O.EXP.KMKX.SV.W.0099.000000T0000Z-060709T2315Z/
COLUMBIA WI-SAUK WI-
613 PM CDT SUN JUL 9 2006

...THE SEVERE THUNDERSTORM WARNING FOR SAUK AND 
COLUMBIA COUNTIES EXPIRES AT 615 PM CDT...

THE THUNDERSTORMS HAVE WEAKENED...BUT SOME STORMS
IN NORTHWESTERN COLUMBIA COUNTIES MAY PRODUCE
PEA-SIZED HAIL AND WILL CONTINUE TO PRODUCE LIGHTNING.

LAT...LON 4364 8970 4349 8973 4339 8946 4362 8940

$$

SPEICHER/HENTZ

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 9, 1:30 PM CDT, 4 hours 2 minutes earlier.

Area forecast discussion, Jul 9, 1:30 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
130 PM CDT SUN JUL 9 2006

.DISCUSSION...FORECAST FOCUS ON SEVERE POTENTIAL TODAY...THEN NEXT
CHANCE OF PRECIP MIDWEEK.

STRONG UPPER LVL SHORTWAVE IN THE LAKE SUPERIOR REGION EXPECTED TO
TRACK SOUTHEAST TOWARD THE THE ERN GRT LAKES BY SUNRISE MONDAY. AT
UPR LEVELS...BEST UPPER DIFLUENCE AND Q-G FORCING SHOULD REMAIN
NORTH OF MY CWA (OVR NORTHERN LOWER MI) CLOSER TO BETTER HEIGHT
FALLS...ALTHOUGH BOTH GFS/NAM-WRF DO INDICATE A MODERATE H7-H5
Q-VECTOR CONVRG MOVG THRU THE AREA BETWEEN 18Z-06Z (ASSOCD WITH
TRALING VORT MAX). BETTER FORCING TO COME FROM LOWER LEVELS AS
MODELS AGREE IN DRAGGING A POTENT SFC TROF/COLD FRONT THRU THE
FORECAST AREA GENERALLY FROM LATE AFTN INTO EVENING HOURS (22Z-06Z).
STRONG FRONTOGENESIS AND IMPRESSIVE 0-2KM CONVERGENCE AHEAD OF FRONT
EXPECTED TO PROVIDE SUFFICIENT LIFT TO INITIATE...DEEP MOIST
CONVECTION.

MODIFIED RUC SOUNDINGS INDIDICATING ALMOST 1900 J/KG OF MLCAPE FOR
KMKE VALID AT 23Z SUN...WITH MID 80S AND 66 DEW POINT. THERMAL RIDGE
AHEAD OF FRONT. THIS COMBINED WITH A 500 MB 45KT JET ASSOCIATED WITH
THE SHORT WAVE SHOULD PRODUCE DEEP LAYER SHEAR (0-6KM) VALUES IN THE
UPPER 30 TO LOWER 40S KNOT RANGE OVR SOUTHEAST WISCONSIN BY MID TO
LATE AFTERNOON...PROVIDING SOME STORM ORGANIZATION. STEEP LOW-LVL
LAPSE RATES AND SOME MID LEVEL DRY AIR RESULTING IN DCAPE VALUES NR
1000 J/KG AROUND 00Z...WITH WET BULB ZERO AROUND 9600 FT BEFORE
CONVECTIVE INITIATION. THUS THE  POTENTIAL FOR A STRONG TO SEVERE
CONVECTIVE LINE REMAINS DURING THE LATE AFTERNOON AND EVENING
HOURS...WITH THE MAIN THREATS BEING DAMAGING WINDS AND LARGE HAIL.
HOWEVER 0-3KM HELICITY HAS INCREASED TO 150-200 M2/SEC2 IN THE
SOUTHEAST...SO SOME SUPERCELL POTENTIAL EXIISTS.

ALSO SOME MARINE CONCERNS...AS COLD FRONT MOVG DOWN LAKESHORE THIS
AFTN EXPECTED TO PROVIDE A SUDDEN WIND SHIFT...WITH STRONG AND GUSTY
N/NE WINDS AROUND 30 KNOTS LIKELY BEHIND FRONT. SMALL CRAFT ADVISORY
HAS BEEN ISSUED TO HIGHLIGHT THIS THREAT.

MODEL SOUNDINGS SHOWING SOME INDICATION OF LOW CLOUDS BEHIND
FRONT...AND VIS SATELLITE IMAGRY SHOWING MORE OF A BROKEN CLOUD
AREA.

SFC HIGH SHOULD BUILD INTO GREAT LAKES REGION ON MONDAY FOR
DRY...BUT COOLER CONDITIONS AS SFC WINDS MAINTAIN AN EASTERLY
COMPONENT. DEPENDING ON CLOUD COVER HI TEMPS COULD STRUGGLE TO
REACH THE MID 70S ALONG THE LAKESHORE COUNTIES.

DRY CONDITIONS SHORT LIVED HOWEVER...AS NEXT CHANCE OF PRECIP
COMMENCES ON TUESDAY AS WARM FRONT LIFTS NORTHWARD THRU THE AREA.

GFS NOW BACKING OFF ON NORTHWARD PUSH OF PRECIP. HOWEVER NAM SHOWING
PRECIP WATER VALUES APPROACHING 2 INCHES. WILL PUSH UP THE GREATEST
POP CHANCES TO TUESDAY NIGHT.  WITH THE VERY TROPICAL AMS IN
PLACE...WILL HAVE TO KEEP EYE ON HEAVY RAINFALL POTENTIAL. HOWEVER
GIVEN THE GFS FLIP FLOP ON NORTHWARD EXTENT OF HEAVY RAIN WILL NOT
MENTION HEAVY RAIN POTENTIAL YET IN THE ZONES.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

HENTZ
Hazardous weather outlook, Jul 9, 4:47 AM CDT, 12 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
447 AM CDT SUN JUL 9 2006

WIZ046-047-051-052-056>060-062>072-101000-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
447 AM CDT SUN JUL 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE SOUTH ACROSS WISCONSIN...REACHING
SOUTHERN PORTIONS OF THE STATE EARLY THIS EVENING. MEANWHILE...A
POTENT UPPER TROUGH SHOULD SWING SOUTHEASTWARD FROM LAKE SUPERIOR
TO NORTHERN LOWER MICHIGAN BY THIS EVENING.

THE SUN WILL BE OUT MUCH OF THE DAY AND ALLOW FOR THE HUMID
AIRMASS SOUTH OF THE FRONT TO BECOME VERY UNSTABLE BY THE
AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL
WISCONSIN ALONG THE COLD FRONT AND MOVE INTO SOUTHERN WISCONSIN
BY THE EVENING HOURS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS
BEING THE PRIMARY THREAT. LARGE HAIL IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SLOW MOVING LOW PRESSURE SYSTEM SHOULD MOVE ACROSS THE NORTHERN
PLAINS AND GREAT LAKES TUESDAY AND WEDNESDAY. THUNDERSTORMS ARE
LIKELY AND THE VERY MOIST AIRMASS SUGGESTS THAT HEAVY RAIN IS
POSSIBLE OVER PARTS OF THE AREA.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS LIKELY LATE THIS AFTERNOON AND EARLY THIS
EVENING.

LMZ643>646-665-101000-
SHEBOYGAN TO PORT WASHINGTON-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
NORTH POINT LIGHTHOUSE TO WIND POINT-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
WISCONSIN ADJACENT OPEN WATERS OF LAKE MICHIGAN TO MID LAKE-
447 AM CDT SUN JUL 9 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT
A STRONG COLD FRONT WILL MOVE SOUTH ACROSS WISCONSIN...REACHING
SOUTHERN PORTIONS OF THE STATE EARLY THIS EVENING. MEANWHILE...A
POTENT UPPER TROUGH SHOULD SWING SOUTHEASTWARD FROM LAKE SUPERIOR
TO CENTRAL LAKE MICHIGAN BY THIS EVENING.

THE SUN WILL BE OUT MUCH OF THE DAY AND ALLOW FOR THE HUMID
AIRMASS SOUTH OF THE FRONT TO BECOME VERY UNSTABLE BY THE
AFTERNOON. THUNDERSTORMS ARE EXPECTED TO DEVELOP IN CENTRAL
WISCONSIN ALONG THE COLD FRONT AND MOVE INTO SOUTHERN WISCONSIN
AND SOUTHERN LAKE MICHIGAN BY THE EVENING HOURS.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WITH DAMAGING WINDS
BEING THE PRIMARY THREAT. LARGE HAIL IS ALSO POSSIBLE.

CONDITIONS OVER LAKE MICHIGAN WILL BECOME RATHER ROUGH THIS
EVENING AS GUSTY NORTH WINDS OF 15 TO 25 KNOTS DEVELOP BEHIND THE
COLD FRONT. WAVES ARE EXPECTED TO BUILD TO 4 TO 7 FEET AND THERE
WILL BE LOCAL RIP TIDES DURING THE NIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY
A SLOW MOVING LOW PRESSURE SYSTEM SHOULD MOVE ACROSS THE NORTHERN
PLAINS AND GREAT LAKES TUESDAY AND WEDNESDAY. THUNDERSTORMS ARE
LIKELY BUT THE THREAT FOR SEVERE WEATHER LOOKS RATHER MARGINAL.

CRAVEN

In the hours before

Special weather statement, Jul 9, 4:05 PM CDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
405 PM CDT SUN JUL 9 2006

WIZ046-047-051-052-056>060-062>072-092315-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
405 PM CDT SUN JUL 9 2006

THUNDERSTORMS WERE INCREASING IN COVERAGE AND INTENSITY OVER
SOUTHWEST WISCONSIN. THESE STORMS WERE MOVING SOUTHEAST AT 30
MPH...AND MAY REACH AREAS WEST OF MADISON...MAINLY OVER IOWA AND
SOUTHERN SALK COUNTIES AROUND 430 PM.

OTHER THUNDERSTORMS THAT WERE OVER NORTHEAST WISCONSIN HAVE PUSHED
OUT OVER LAKE MICHIGAN EAST OF DOOR COUNTY. HOWEVER A COLD FRONT
WAS SAGGING SOUTH ACROSS CENTRAL WISCONSIN...AND MORE THUNDERSTORMS
MAY DEVELOP ALONG THE FRONT AND PUSH INTO PORTIONS OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN LATE THIS AFTERNOON AND EVENING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHEAST WISCONSIN...NORTH OF MILWAUKEE UNTIL 8 PM CDT.

HENTZ
Special weather statement, Jul 9, 4:30 PM CDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
430 PM CDT SUN JUL 9 2006

WIZ046-047-051-052-056>060-062>072-092315-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
430 PM CDT SUN JUL 9 2006

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHEAST WISCONSIN...NORTH OF MILWAUKEE UNTIL 8 PM CDT...

OTHER THUNDERSTORMS THAT WERE OVER NORTHEAST WISCONSIN HAVE PUSHED
OUT OVER LAKE MICHIGAN EAST OF DOOR AND KEWAUNEE COUNTY. HOWEVER A
COLD FRONT WAS SAGGING SOUTH ACROSS CENTRAL WISCONSIN...AND SOME
THUNDERSTORMS WERE DEVELOPING FROM NEAR LAKE WINNEBAGO TO NORTH OF
SHEBOYGAN. THIS FRONT WILL PUSH SOUTH INTO SOUTH CENTRAL AND
SOUTHEAST WISCONSIN LATE THIS AFTERNOON AND EVENING.

THUNDERSTORMS WERE INCREASING IN COVERAGE OVER SOUTHWEST WISCONSIN.
THESE STORMS WERE MOVING SOUTHEAST AT 30 MPH...AND WILL AFFECT AREAS
WEST OF MADISON...MAINLY OVER IOWA AND SAUK COUNTIES THROUGH 530 PM.
SOME OF THESE STORMS COULD PRODUCE WIND GUSTS TO 40 MPH AND SMALL
HAIL.

HENTZ
Special weather statement, Jul 9, 5:21 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
521 PM CDT SUN JUL 9 2006

WIZ046-047-051-052-056>060-062>072-100030-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
INCLUDING THE CITIES OF...MONTELLO...BERLIN...FOND DU LAC...
SHEBOYGAN...BARABOO...PORTAGE...WISCONSIN DELLS...BEAVER DAM...
WEST BEND...PORT WASHINGTON...DODGEVILLE...MADISON...JEFFERSON...
LAKE MILLS...WAUKESHA...BROOKFIELD...MILWAUKEE...DARLINGTON...
MONROE...JANESVILLE...BELOIT...ELKHORN...LAKE GENEVA...RACINE...
KENOSHA
521 PM CDT SUN JUL 9 2006

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PORTIONS OF
SOUTHEAST WISCONSIN...NORTH OF MILWAUKEE UNTIL 8 PM CDT...

THUNDERSTORMS EXTENDED FROM JUST SOUTH AND EAST OF MANITOWOC AND
OUT OVER LAKE MICHIGAN. A COLD FRONT WAS SAGGING SOUTH ACROSS
CENTRAL WISCONSIN...AND SOME THUNDERSTORMS WERE DEVELOPING FROM
NEAR LAKE WINNEBAGO TO NEAR SHEBOYGAN. THIS FRONT WILL PUSH SOUTH
INTO SOUTH CENTRAL AND SOUTHEAST WISCONSIN LATE THIS AFTERNOON AND
EVENING.

ISOLATED THUNDERSTORMS WERE DEVELOPING IN ADVANCE OF THE FRONT
OVER PORTIONS OF WAUKESHA COUNTY. THESE STORMS SHOULD AFFECT
PORTIONS OF THE MILWAUKEE METRO AREA BY 545 PM.

OTHER ISOLATED THUNDERSTORMS WERE OCCURRING OVER PORTIONS OF
SOUTH CENTRAL WISCONSIN WEST OF MADISON OVER SAUK...AND IOWA
COUNTIES.

ALL THESE STORMS WERE MOVING SOUTHEAST AT 30 MPH...AND COULD PRODUCE
WIND GUSTS TO 40 MPH AND SMALL HAIL.

HENTZ

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 5:38 PM CDTSevere Thunderstorm WarningMKXSheboygan27 min
Jul 9, 5:39 PM CDTSpecial Marine WarningMKX53 min
Jul 9, 6:05 PM CDTSevere Thunderstorm WarningMKXMilwaukee, Waukesha55 min
Jul 9, 6:19 PM CDTSpecial Marine WarningMKX86 min
Jul 9, 6:50 PM CDTSevere Thunderstorm WarningMKXRacine30 min

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.